News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Effexor XR side effects


 hhoward1013 - Sat Apr 28, 2007 9:20 pm

I am a 27 year old female. I have a dx of GAD and Depression. I started taking Effexor XR 13 days ago. I started out at 75mg for 6 days and am now up to 112.5mg for the past 7 days. I am having side effects that include (nervousness, tremor, dizziness, severe drowsiness, jaw clenching) The drowsiness wasn't bad the first 6 days but now that I went up to 112.5 it is terrible, I can hardly keep my eyes open during the day. I did start to take the med at night instead of in the morning. I do feel better as far as my constant anxiety and depression. I still feel foggy minded though. I am able to function a little bit better but today was a bad day for me so it has me a bit concerned because I did so good for about 6 days straight. My questions are,
Will the side effects go away eventually?
Are these pretty normal side effects?
When will I be able to think clearly?
I have been in touch with my Pshyc doc and he believes this will all pass. Thank you so much ahead of time!
Heather
 Debbie Miller, RN - Sat Apr 28, 2007 10:23 pm

User avatar These can be normal side effects of effexor. Each person responds differently to medications so some have certain side effects and others have different concerns. However, in most cases people are able to adapt to the medication within a couple of weeks. I'm glad to hear you have informed your doctor about these things. It is important to keep him/her informed in case the problems become more serious. If you don't adjust in a couple of weeks on the medication, you may be a candidate for a different prescription so let you doctor know if this continues. Good luck.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here